Alert archive / Florida / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Jacksonville, FL

November 1, 2014

NWS Jacksonville, FL issued this red flag warning at Nov 1, 2014, 9:47 AM EDT. It took effect at Nov 1, 2014, 12:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2014, 9:47 AM EDT (13:47 UTC)
In effect from
Nov 1, 2014, 12:00 PM EDT
Expired
Nov 1, 2014, 5:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted, in the capitals the NWS used until 2016.

447 
WWUS82 KJAX 011347
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
947 AM EDT SAT NOV 1 2014

FLZ040-012100-
/O.NEW.KJAX.FW.W.0001.141101T1600Z-141101T2100Z/
MARION-
947 AM EDT SAT NOV 1 2014

...RED FLAG WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR MARION COUNTY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* AFFECTED AREA...IN FLORIDA...FIRE WEATHER ZONE 040.

* WIND...NORTHWEST 20 TO 25 MPH...WITH GUSTS TO 40 MPH.

* HUMIDITY...25 TO 30 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


HTTP://WEATHER.GOV/JAX
1 follow-up statement
541 
WWUS82 KJAX 012101
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT SAT NOV 1 2014

FLZ040-012215-
/O.EXP.KJAX.FW.W.0001.000000T0000Z-141101T2100Z/
MARION-
501 PM EDT SAT NOV 1 2014

...RED FLAG WARNING HAS EXPIRED FOR MARION COUNTY... 

$$

HTTP://WEATHER.GOV/JAX

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Nov 1, 4:24 AM EDT, 5 hours 23 minutes earlier.

Area forecast discussion, Nov 1, 4:24 AM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 AM EDT SAT NOV 1 2014

...VERY WINDY TODAY WITH MUCH COLDER TEMPS...

.SHORT TERM /TODAY THROUGH SUNDAY/...
UNSEASONABLY STRONG COLD FRONT IS COMING IN RIGHT ON CUE AND WILL
PUSH ACROSS THE ENTIRE FORECAST AREA BY ROUGHLY 8AM. AS EXPECTED
THE FRONT IS COMING IN DRY. A NARROW BAND OF STRATOCU CLOUDS WILL
CONTINUE TO BREAK UP AS THE FRONT PUSHES SOUTH. TEMPS WILL FALL
INTO THE 40S THROUGH SUNRISE WITH A FEW LOCATIONS PERHAPS EVEN
FALLING INTO THE UPPER 30S THIS MORNING. WINDS WILL IMMEDIATELY
INCREASE AND BECOME GUSTY BEHIND THE FRONT AND THIS WILL MAKE IT
FEEL CLOSER TO 30 DEGREES WELL INLAND THIS MORNING...WITH WIND
CHILLS IN THE MID TO UPPER 30S CLOSER TO THE COAST.

STRONG COLD AIR ADVECTION WILL CONTINUE THROUGH THE MORNING HOURS
AS AN ANOMALOUSLY STRONG 500MB LOW PINWHEELS ACROSS THE SOUTH
CAROLINA LOWCOUNTRY. THIS COMBINED WITH A TIGHT PRESSURE GRADIENT
AND FAVORABLE MIXING PROFILES UNDER CLEAR SKIES WILL RESULT IN
VERY WINDY CONDITIONS TODAY WITH SUSTAINED WINDS IN THE
NEIGHBORHOOD OF 20 TO 25 MPH WITH GUSTS TO 35 MPH. GUSTS TO
40-45 MPH WILL BE MOST LIKELY ALONG THE COAST AND NEAR BODIES OF
WATER WHERE MIXING WILL BE MAXIMIZED. THESE WINDS WILL BE CAPABLE
OF PRODUCING MINOR DAMAGE TODAY AND THE WIND ADVISORY HAS BEEN
EXPANDED TO INCLUDE THE ENTIRE FORECAST AREA.

TEMPS WILL ONLY MANAGE TO PEAK OUT IN THE 50S AT MOST LOCATIONS
TODAY. A FEW OF OUR SOUTHERN ZONES MAY JUST BARELY REACH 60. WE
WILL BE VERY CLOSE TO SETTING NEW LOW MAX TEMP RECORDS TODAY.
INTERESTINGLY ENOUGH...THE RECORD LOW MAX FOR TODAYS DATE IS 56
AT ALL 4 OF OUR MAJOR CLIMATE STATIONS (AMG/SSI/JAX/GNV).

WINDS WILL SUBSIDE SUBSTANTIALLY THIS EVENING AS THE SYSTEM
ACCELERATES UP THE EASTERN SEABOARD. TEMPS WILL FALL QUICKLY THIS
EVENING BUT THE GRADIENT WILL REMAIN TIGHT ENOUGH TO KEEP ENOUGH
WINDS IN PLACE TO SOMEWHAT INHIBIT RADIATIONAL COOLING. GUIDANCE
IS HISTORICALLY TOO LOW WITH TEMPS IN THE THESE CASES. THUS WE
WILL FAVOR THE WARMER SIDE OF GUIDANCE. BUT THIS STILL YIELDS
TEMPS IN THE MID 30S WELL INLAND TO THE MID 40S AT THE
COAST...JUST ABOVE RECORD TERRITORY. FROST SHOULD NOT BE TOO MUCH
OF A CONCERN TONIGHT GIVEN THE DRY AIR AND THE FACT THAT THE
BOUNDARY LAYER WILL NOT DECOUPLE.

SUNDAY/SUNDAY NIGHT...AFTER A COLD START SUNDAY MORNING...THE AIR
MASS WILL BEGIN TO MODERATE AND MAX TEMPS WILL REBOUND INTO THE
LOWER TO MID 60S ACROSS MUCH OF THE AREA UNDER ABUNDANT SUNSHINE.
HIGH PRESSURE BUILDS INTO THE DEEP SOUTH SUNDAY NIGHT AND WITH
CLEAR SKIES...DRY AIR... AND LIGHT WINDS...TEMPS WILL FALL INTO
THE LOWER TO MID 30S FROM THE SUWANNEE VALLEY INTO INLAND SE GA
WHERE PATCHY FROST WILL BE POSSIBLE ACROSS THESE AREAS. BREEZY
NORTH TO NORTHEAST WINDS ALONG THE COAST WILL HELP KEEP MIN TEMPS
THERE IN THE MID TO UPPER 40S.

.LONG TERM /MONDAY THROUGH FRIDAY/...
A MEAN LAYER (1000-500 MB) HIGH BUILDS INTO THE SE U.S. EARLY
NEXT WEEK THEN QUICKLY MOVES OFFSHORE BY MID WEEK. A DEVELOPING
ONSHORE FLOW WILL BRING AN INCREASE IN MOISTURE WITH A
CONSIDERABLE MODERATION IN TEMPS ESPECIALLY BY WEDNESDAY WHEN
ABOVE NORMAL TEMPS ARE EXPECTED. A REINFORCING COLD FRONT WILL
DROP SOUTH BRINGING A SLIGHT CHANCE OF SHOWERS LATE WEDNESDAY AND
THURSDAY FOLLOWED BY SLIGHTLY COOLER AND DRIER CONDITIONS BY THE
END OF THE WEEK.

&&

.AVIATION...
MAIN CONCERN TODAY WILL BE THE STRONG GUSTY WINDS. OTHERWISE...VFR
CONDITIONS WILL PREVAIL. A NARROW BAND OF VFR STRATOCU CLOUDS
ALONG THE COLD FRONT WILL BE VERY SHORT LIVED EARLY THIS MORNING.
WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH GUSTS
TO 30 TO 35 KNOTS TODAY. THE STRONGEST WINDS WILL OCCUR NEAR THE
COAST. WINDS WILL SUBSIDE SUBSTANTIALLY THIS EVENING.

&&

.MARINE...
AN UNSEASONABLY STRONG COLD FRONT WILL USHER IN A COLD AND DRY AIR
MASS EARLY THIS MORNING. THE COLD AIR (850MB TEMPS OF -2C TO -4C)
MOVING OVER WARM WATER (25C TO 30C) WILL RESULT IN STRONG MIXING
PROFILES WHICH WILL RESULT IN A SIGNIFICANT INCREASE IN WINDS AND
SEAS. GIVEN THESE VALUES...FREQUENT GUSTS TO GALE FORCE WILL BE A
GIVEN ACROSS OUR OFFSHORE ZONES ON SATURDAY. IN FACT...WE MAY EVEN
GET SUSTAINED GALE FORCE WINDS AT TIMES TODAY.

A GALE WARNING REMAINS IN EFFECT FOR THE OFFSHORE ZONES THROUGH
LATE TONIGHT. A SMALL CRAFT ADVISORY WILL BE USED FOR THE
NEARSHORE ZONES BUT OCCASIONAL GUSTS TO GALE FORCE CAN BE
EXPECTED...ESPECIALLY THIS MORNING WHEN THE STRONGEST COLD AIR
ADVECTION IS EXPECTED TO OCCUR. GUST UP TO 40 TO 45 KNOTS WILL BE
POSSIBLE NEAR THE 60NM MARKER WHERE WATER TEMPS WILL BE WARMEST.
WINDS/SEAS WILL FALL BELOW SMALL CRAFT ADVISORY CONDITIONS OVER
THE NEARSHORE ZONES BY SUNDAY AFTERNOON AND THEN OVER THE OFFSHORE
ZONES BY SUNDAY EVENING. WINDS WILL THEN TURN TO THE NORTHEAST
SUNDAY NIGHT WITH AN EXTENDED PERIOD OF ONSHORE FLOW THEN EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK.

RIP CURRENTS: LOW RISK DUE TO STRONG OFFSHORE FLOW.

&&

.FIRE WX...A DRY COLD FRONT WILL SWEEP THROUGH THE AREA THIS
MORNING USHERING IN A COLDER CANADIAN AIR MASS ON STRONG
NORTHWEST WINDS. SUSTAINED WINDS WILL BE 20 TO 25 MPH WITH GUSTS
TO AROUND 35 MPH. STRONG TRANSPORT WINDS AND MIXING RESULTS IN
HIGH DISPERSION LEVELS OF OVER 100 TODAY. LOWEST RH'S WILL BE
AROUND 30 PERCENT THIS AFTERNOON WHICH IS JUST ABOVE CRITICAL LOW
LEVELS. ON SUNDAY MIN RH'S WILL FALL TO BELOW CRITICAL VALUES
INLAND BUT WINDS WILL BE MUCH LIGHTER.

.PRELIMINARY POINT TEMPS/POPS...
AMG  56  35  62  33 /   0   0   0   0
SSI  57  43  62  44 /   0   0   0   0
JAX  57  39  62  37 /   0   0   0   0
SGJ  59  44  63  49 /   0   0   0   0
GNV  58  37  63  37 /   0   0   0   0
OCF  60  37  65  38 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR CLAY-DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING
     FOR ALACHUA-BAKER-BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-
     MARION-SUWANNEE-UNION.

GA...WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...GALE WARNING UNTIL 3 AM EST SUNDAY FOR ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 9 AM EST SUNDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

SHULER/PETERSON/
Hazardous weather outlook, Nov 1, 5:32 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
532 AM EDT SAT NOV 1 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-020945-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
532 AM EDT SAT NOV 1 2014

...WIND ADVISORY IN EFFECT TODAY...

...SMALL CRAFT ADVISORIES AND GALE WARNINGS IN EFFECT...

...PATCHY FROST POSSIBLE FAR INLAND SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A WIND ADVISORY IS IN EFFECT TODAY FOR ALL AREAS. WEST TO
NORTHWEST WINDS OF 20 TO 30 MPH WILL GUST UP TO 35 TO 40 MPH.
PEAK GUSTS NEAR 45 MPH WILL BE POSSIBLE NEAR LARGE BODIES OF
WATER.

WIND CHILL VALUES WILL BE IN THE 30S ACROSS INLAND AREAS EARLY
THIS MORNING...AND THEN AT ALL LOCATIONS TONIGHT AND EARLY SUNDAY
MORNING.

GALE WARNINGS AND SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE
COASTAL WATERS TODAY AND TONIGHT.

ELEVATED FIRE DANGER TODAY OVER INLAND NORTHEAST FLORIDA DUE TO
THE COMBINATION OF LOW HUMIDITY...WINDY CONDITIONS AND HIGH
DISPERSION INDICES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SMALL CRAFT ADVISORY CONDITIONS FOR THE COASTAL WATERS SUNDAY.

PATCHY FROST WILL BE POSSIBLE ACROSS FAR INLAND LOCATIONS
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Local storm report, Nov 1, 7:52 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 AM EDT SAT NOV 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     NON-TSTM WND GST 4 W MAYPORT             30.39N 81.48W
11/01/2014  M41.00 MPH       DUVAL              FL   MESONET

            A WEATHERFLOW STATION REPORTED A SUSTAINED WEST-NORTHWEST
            WIND OF 32 MPH WITH A GUST TO 41 MPH.

&&

ASHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 8:20 AM EDTSmall Craft AdvisoryJAX45 hr

Nearby

Red Flag Warnings in Florida, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.